Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Endocrinology
Volume 2012, Article ID 580481, 5 pages
http://dx.doi.org/10.1155/2012/580481
Case Report

Isolated Adrenocorticotropin Deficiency Associated with Delirium and Takotsubo Cardiomyopathy

1Department of Endocrinology and Metabolism, Tokyo Metropolitan Health Medical Treatment Corporation Toshima Hospital, 33-1 Sakae-cho, Itabashi-ku, Tokyo 173-0015, Japan
2Department of Cardiology, Tokyo Metropolitan Health Medical Treatment Corporation Toshima Hospital, 33-1 Sakae-cho, Itabashi-ku, Tokyo 173-0015, Japan
3Department of Psychiatry, Tokyo Metropolitan Health Medical Treatment Corporation Toshima Hospital, 33-1 Sakae-cho, Itabashi-ku, Tokyo 173-0015, Japan
4Department of Molecular Endocrinology and Metabolism, Graduate School of Medical and Dental Sciences, Tokyo Medical and Dental University, 1-5-45 Yushima, Bunkyo-ku, Tokyo 113-8510, Japan

Received 12 October 2012; Accepted 5 November 2012

Academic Editors: T. Kita, W. V. Moore, and Y. Moriwaki

Copyright © 2012 Masanori Murakami et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We report a 65-year-old woman with isolated adrenocorticotropic hormone (ACTH) deficiency. The patient was transported to the emergency outpatient department by ambulance complaining of malaise and nausea. Because her laboratory data revealed hyponatremia, we performed endocrinological examinations and diagnosed isolated ACTH deficiency. After admission, she went into a delirious state and suffered from takotsubo cardiomyopathy due to adrenal insufficiency. Replacement therapy with hydrocortisone sufficiently improved her delirium and cardiomyopathy. We conclude that her unstable mental state and myocardial dysfunction were closely related to adrenal insufficiency and suggest that adrenal crisis may cause delirium and Takotsubo cardiomyopathy.